Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 128, NWS Louisville, KY

April 22, 20114 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 22, 2011, 5:54 PM EDT for 4 counties in Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2011, 5:54 PM EDT (21:54 UTC)
Expired
Apr 22, 2011, 6:30 PM EDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bullitt County, KY, Jefferson County, KY, Shelby County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 58 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 6:02 PM EDTFUNNEL CLOUDWaterford, KY
Apr 22, 6:23 PM EDTHAIL 18 S Shelbyville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:31 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 452 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
452 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WUUS53 KLMK 222154
SVRLMK
KYC029-111-211-215-222230-
/O.NEW.KLMK.SV.W.0128.110422T2154Z-110422T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHWESTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 630 PM EDT

* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THIXTON...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHELBYVILLE...
  ROUTT AND WATERFORD...
  ELK CREEK AND WILSONVILLE...
  VEECH AND NORMANDY...
  OLIVE BRANCH AND LITTLE MOUNT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3823 8516 3812 8515 3800 8515 3802 8560
      3813 8561
TIME...MOT...LOC 2155Z 262DEG 33KT 3810 8549
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
2 follow-up statements
376 
WWUS53 KLMK 222216
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT FRI APR 22 2011

KYC029-111-211-215-222230-
/O.CON.KLMK.SV.W.0128.000000T0000Z-110422T2230Z/
JEFFERSON KY-SHELBY KY-SPENCER KY-BULLITT KY-
616 PM EDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN BULLITT...NORTHERN SPENCER...SOUTHWESTERN SHELBY AND
SOUTHEASTERN JEFFERSON COUNTIES...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR OLIVE BRANCH...MOVING EAST AT 40 MPH. A TORNADO WARNING IS ALSO 
IN EFFECT FOR THE REGION.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHELBYVILLE...
  HOOPER AND MOUNT EDEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3823 8516 3812 8515 3800 8515 3802 8560
      3813 8561
TIME...MOT...LOC 2216Z 262DEG 33KT 3813 8525
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
375 
WWUS53 KLMK 222228
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT FRI APR 22 2011

KYC029-111-211-215-222237-
/O.EXP.KLMK.SV.W.0128.000000T0000Z-110422T2230Z/
JEFFERSON KY-SHELBY KY-SPENCER KY-BULLITT KY-
628 PM EDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BULLITT...
NORTHERN SPENCER...SOUTHWESTERN SHELBY AND SOUTHEASTERN JEFFERSON
COUNTIES WILL EXPIRE AT 630 PM EDT...

THE STORMS THAT PROMPTED THE WARNING ARE MOVING OUT OF THE WARNED 
AREA. A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN SPENCER...
ANDERSON AND SHELBY COUNTIES.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3823 8516 3812 8515 3800 8515 3802 8560
      3813 8561
TIME...MOT...LOC 2227Z 262DEG 33KT 3814 8512

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:31 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 22, 3:31 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT FRI APR 22 2011

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

...ACTIVE WEATHER PERIOD ON TAP WITH EXCESSIVE RAINFALL AND POSSIBLE
SEVERE WEATHER...

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THROUGH SATURDAY...

FIRST OFF...HAVE MCS MOVING IN FROM THE SOUTHERN IL/IN BORDER AT
THIS TIME. THIS SYSTEM IS MOVING ALONG A WARM FRONTAL BOUNDARY THAT
IS LIFTING NORTH. HAVE SUFFICIENT COLD AIR ALOFT AND INSTABILITY TO
MAINTAIN THIS LINE AND BRING IN DAMAGING WIND POTENTIAL AS WELL AS
LARGE HAIL THROUGH THE EARLY EVENING HOURS.

NOW...WHAT WILL HAPPEN THE REST OF TONIGHT INTO SATURDAY. MESO-SCALE
MODELS HAVE NOT BEEN HANDLING THE EARLY PART OF THE FORECAST
CONSISTENTLY. HOWEVER...SYNOPTIC SCALE PATTERNS LOOK PRETTY
CONSISTENT FOR LATER THIS EVENING ON. COLD FRONT CURRENTLY OVER
WESTERN MISSOURI WILL MOVE INTO EASTERN MISSOURI THIS EVENING...THEN
INTO THE NORTHWEST CWA OVERNIGHT. THE FRONT IS EXPECTED TO LAY OUT
ROUGHLY ALONG THE AXIS OF THE OHIO RIVER...WHERE IT SHOULD REST THE
REST OF THE PERIOD...AS FLOW ALOFT WILL BE PARALLEL TO THE FRONT.

WITH A COUPLE MORE VORTMAXES EXPECTED TO MOVE THROUGH THE REGION IN
THE FLOW ALOFT...SATURDAY AFTERNOON AND EVENING...AREAS ALONG THE
FRONT WILL SEE MULTIPLE ROUNDS OF MODERATE TO HEAVY RAINFALL. FOR
RAINFALL TOTALS...WENT WITH 2.5-3 INCHES OVER SOUTHERN INDIANA FROM
NOW THROUGH SATURDAY DOWN TO A HALF INCH OR LESS AT THE KY/TN
BORDER. THUS WILL KEEP FLASH FLOOD WATCH IN PLACE.

AS FOR SEVERE WEATHER SATURDAY AND SATURDAY NIGHT...SOUNDINGS
INDICATE MORE SURFACE-BASED STORMS...GIVEN THAT MORE OF REGION WILL
BE FULLY IN THE WARM SECTOR. FORTUNATELY...MODELS INDICATE 850MB
WINDS WILL PEAK OUT IN THE 35-45 KNOT RANGE WITH THE VORTMAXES...SO
SEVERE WINDS ARE NOT EXPECTED AT THIS TIME. HOWEVER...CAPES ARE
FAIRLY HIGH AND WOULD SUPPORT SOME HAIL THREAT.

.LONG TERM (SUNDAY THROUGH FRIDAY)...

...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

SUNDAY - TUESDAY...

SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY.  AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR.  THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA.  MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES.  WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.

THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING.  THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES.  THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS.  SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL.  TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.

WEDNESDAY - FRIDAY...

ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT.  ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA.  STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.

THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH.  A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.

QPF SUMMARY...

TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED.  THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.

&&

.AVIATION (18Z TAF ISSUANCE)...

LINE OF SHOWERS AND STORMS LIFTING NORTH WITH WARM FRONT JUST SOUTH
AND WEST OF KSDF AND KLEX. PROBABLY WILL GET BRIEFLY TO IFR
CONDITIONS OVER THE NEXT COUPLE OF HOURS WITH THESE STORMS. STILL
LOOKING ON TRACK FOR ANOTHER LINE OF STORMS TO ALONG THE STALLING
FRONT OVER THE NORTHERN TAF SITES. STORMS IN EASTERN
MISSOURI/SOUTHERN ILLINOIS LOOK TO BE THE CATALYST FOR THIS LINE.
HAVE GONE AGAIN WITH IFR CONDITIONS AND ADDED GUSTY WINDS. THOSE
WINDS MAY END UP STRONGER THAN IN CURRENT TAFS...BUT WOULD PREFER TO
WAIT AND SEE HOW THEY DEVELOP. OVERNIGHT EXPECT A CONTINUED RISK FOR
STORMS. TO SIMPLIFY TAFS FOR NOW HAVE GONE JUST WITH VICINITY STORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KYZ023>043-
     045>049-053>055.

IN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR INZ076>079-083-
     084-089>092.

&&

SHORT TERM........RJS
LONG TERM.........AML
AVIATION..........RJS
Hazardous weather outlook, Apr 22, 3:54 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT FRI APR 22 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>055-232000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
354 PM EDT FRI APR 22 2011 /254 PM CDT FRI APR 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXPECT A COUPLE OF ROUNDS OF THUNDERSTORMS...FIRST THIS
AFTERNOON...MAINLY ALONG AND NORTH OF THE OHIO RIVER...AND
THEN ANOTHER MOVING THROUGH LATER THIS EVENING AND CONTINUING
OVERNIGHT. THESE LINES OF STORMS LIKELY WILL BRING DAMAGING WIND
GUSTS AS WELL AS SOME HAIL. THE MAIN THREAT HOWEVER WILL BE FROM
MULTIPLE BOUTS OF HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE AREA THROUGH SATURDAY FOR THIS POTENTIAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FRONTAL BOUNDARY WILL STALL AROUND THE OHIO RIVER SATURDAY AND
SATURDAY NIGHT...BRINGING MORE ROUNDS OF PRECIPITATION. THE
POTENTIAL FOR FLASH FLOODING WILL CONTINUE AT LEAST THROUGH
SATURDAY...AND MAY CONTINUE BEYOND THAT. AREA RIVERS LIKELY WILL
SEE RAPID RISES...SO STAY TUNED FOR UPDATES TO RIVER FORECASTS
OVER THE NEXT COUPLE OF DAYS. IN ADDITION TO THE HEAVY
RAINFALL...LARGE HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STORMS
SATURDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER AS WELL AS HEAVY
RAINFALL TOTALS TONIGHT THROUGH THE WEEKEND.

KYZ056-057-061>067-070>078-081-082-232000-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
354 PM EDT FRI APR 22 2011 /254 PM CDT FRI APR 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY AND SOUTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. BRIEF HEAVY
RAIN...SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE BOTH THIS
AFTERNOON AND LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FRONTAL BOUNDARY WILL STALL NORTH OF THE AREA. CENTRAL KENTUCKY
WILL REMAIN WARM AND MOIST IN THE AIRMASS SOUTH OF THIS FRONT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM IN THIS
ENVIRONMENT...BRINGING BRIEF HEAVY RAIN...GUSTY WINDS...AND SOME
SMALL HAIL.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER AS WELL AS HEAVY
RAINFALL TOTALS TONIGHT THROUGH THE WEEKEND.

RJS/AML

In the hours before

Local storm report, Apr 22, 4:33 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             5 WNW HARDINSBURG       38.49N  86.36W
04/22/2011  M0.88 INCH       ORANGE             IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100522

AL
Special weather statement, Apr 22, 4:33 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT FRI APR 22 2011

INZ078-079-092-KYZ031-032-222115-
CLARK-JEFFERSON-OLDHAM-SCOTT-TRIMBLE-
433 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND GUSTY WINDS...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VERNON TO 11 MILES
NORTH OF NEW ALBANY...AND MOVING NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BEDFORD...
  MADISON...
  HALLS LANDING AND SKYLIGHT...
  RUSSELL CORNER AND OLDHAM...
  TROUT AND MOUNT PLEASANT...
  MONITOR AND BROOKSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF TORRENTIAL RAINFALL WILL ARRIVE. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3872 8520 3870 8522 3874 8527 3874 8532
      3865 8525 3842 8540 3841 8587 3882 8568
      3883 8563 3886 8563 3886 8559 3889 8558
      3889 8556 3892 8555 3893 8521
TIME...MOT...LOC 2032Z 237DEG 73KT 3900 8553 3847 8579

JSD
Special weather statement, Apr 22, 4:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT FRI APR 22 2011

INZ090>092-KYZ029>031-222130-
BULLITT-CLARK-FLOYD-HARRISON-JEFFERSON-OLDHAM-
443 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND GUSTY WINDS...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
BRANDENBURG TO 8 MILES NORTH OF NEW ALBANY...AND MOVING EAST AT 40
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  CLARK REGIONAL AIRPORT AND SELLERSBURG...
  WATSON AND PRATHER...
  RIVER BLUFF AND HARMONY VILLAGE...
  LOUISVILLE INTERNATIONAL AIRPORT AND GOSHEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3842 8540 3830 8542 3830 8547 3828 8543
      3813 8546 3803 8567 3803 8623 3804 8626
      3847 8587
TIME...MOT...LOC 2043Z 281DEG 33KT 3802 8622 3839 8582

JSD
Local storm report, Apr 22, 4:58 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             LEAVENWORTH             38.20N  86.35W
04/22/2011  M0.88 INCH       CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100524

AL
Local storm report, Apr 22, 5:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             FORT KNOX               37.89N  85.96W
04/22/2011  M0.50 INCH       HARDIN             KY   ASOS

&&

EVENT NUMBER LMK1100525

AL
Special weather statement, Apr 22, 5:41 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 PM EDT FRI APR 22 2011

KYZ029-030-038-222215-
BULLITT-JEFFERSON-SPENCER-
541 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORM WITH HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SHEPHERDSVILLE...AND MOVING
EAST AT 40 MPH.

HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE HAIL...
AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  SMITHVILLE...
  CRENSHAW AND WATERFORD...
  YODER AND NORMANDY...
  VEECH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3812 8531 3800 8530 3798 8571 3811 8572
      3816 8543
TIME...MOT...LOC 2142Z 266DEG 42KT 3806 8562

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 11:59 AM EDTSpecial Weather StatementLMKGrayson31 min
Apr 22, 1:20 PM EDTSpecial Weather StatementLMKHardin25 min
Apr 22, 3:28 PM EDTSpecial Weather StatementLMKGarrard47 min
Apr 22, 4:07 PM EDTSevere Thunderstorm WarningLMKMeade23 min
Apr 22, 4:33 PM EDTSpecial Weather StatementLMKTrimble42 min
Apr 22, 4:43 PM EDTSpecial Weather StatementLMKJefferson, Oldham47 min
Apr 22, 5:41 PM EDTSpecial Weather StatementLMKSpencer34 min
Apr 22, 6:01 PM EDTTornado WarningLMKAnderson, Shelby, Spencer29 min
Apr 22, 6:04 PM EDTAreal Flood AdvisoryLMKBullitt, Jefferson, Shelby, Spencer93 min
Apr 22, 6:25 PM EDTTornado WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford35 min
Apr 22, 6:55 PM EDTTornado WarningLMKAnderson, Fayette, Jessamine, Woodford35 min
Apr 22, 7:03 PM EDTSpecial Weather StatementLMKShelby27 min
Apr 22, 7:26 PM EDTTornado WarningLMKBourbon, Clark, Fayette34 min
Apr 22, 7:39 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Franklin, Harrison, Scott and 1 more111 min
Apr 22, 7:55 PM EDTTornado WarningLMKClark22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.